TITLE

With REMS, what goes up can come down

AUTHOR(S)
Thompson, Cheryl A.
PUB. DATE
May 2011
SOURCE
American Journal of Health-System Pharmacy;5/1/2011, Vol. 68 Issue 9, p783
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article reports that the Food and Drug Administration (FDA) will alter a risk evaluation and mitigation strategy (REMS) if given evidence that a suspected risk does not exist at all. It highlights the FDA actions of lifting a requirement of monthly liver function tests (LFTs) for Ambrisentan tablets, and eliminating the REMS program altogether for sacrosidase oral solution. The article also includes comments from Timothy Lesar, pharmacy director at the Albany Medical Center in New York.
ACCESSION #
60326419

 

Related Articles

  • Multaq: risk of liver injury.  // Monthly Prescribing Reference;Feb2011, Vol. 27 Issue 2, pA13 

    A part of the periodical "Monthly Prescribing Reference" for February 2011 is presented which reports on the U.S. Food and Drug Administration's (FDA) warning to patients and healthcare professionals of rare cases of hepatic failure and hepatocellular liver injury in patients treated with Multaq...

  • OVERVIEW OF RISK EVALUATION AND MITIGATION SYSTEMS (REMS).  // Davis's Drug Guide for Nurses, 12th Edition;2011, p22 

    The article focuses on the risk evaluation and mitigation systems (REMS) used by the U.S. Food and Drug Administration (FDA) for the detection, evaluation, prevention and mitigation of drug adverse events. It states that the agency can require the use of REMS either as part of the drug approval...

  • Pregnancy Risk Category Information.  // Complete Guide to Prescription & Nonprescription Drugs 2012;2007, pxviii 

    The article categorizes the drugs falling in the pregnancy risk category, assigned by applying the definitions of the U.S. Food and Drug Administration (FDA) to the available clinical information about the drug. The drugs are assigned into following categories: A, B, C, D and X. No evidence of...

  • FDA alert: Severe musculoskeletal pain a risk with bisphosphonates. Kalvaitis, Katie // Endocrine Today;2/10/2008, Vol. 6 Issue 2, p10 

    The article reports on risks associated with the use of bisphosphonate. According to a recent U.S. Food and Drug Administration (FDA) warning, bisphosphonate use could cause severe and at times incapacitating bone, joint and musculoskeletal pain. The FDA advises health care professionals to...

  • What's More Dangerous, Your Aspirin Or Your Car? Thinking Rationally About Drug Risks (And Benefits). Cohen, Joshua T.; Neumann, Peter J. // Health Affairs;May/Jun2007, Vol. 26 Issue 3, p636 

    We compare mortality risks of several common drugs with risks related to work, transportation, and recreation. Comparing risks can provide a more intuitive sense of the magnitude of drug risks than stand-alone estimates can, to help inform policy discussions. The drug risks we quantify generally...

  • New hypothesis risk tool could offer more answers.  // Medical Marketing & Media;Mar2004, Vol. 39 Issue 3, p16 

    Reports on the United States Food and Drug Administration's (FDA) release of a hypothesis-based drug safety analysis tool. Features of the risk-assessment tool; Drugs used by the FDA as subjects for the hypothesis-based study.

  • Late-Onset Troglitazone-Induced Hepatic Dysfunction.  // Diabetes Care;Jan2000, Vol. 23 Issue 1, p128 

    Researchers Iwase et al. reported a case of liver dysfunction occurring after 19 months of troglitazone therapy. Because it was thought before this report that the risk of liver dysfunction with troglitazone after 12 months was negligible, researchers wish to report another patient who look...

  • MEDWATCH: FDA Issues Warning on Risks of Thyroid Drug Propylthiouracil.  // American Family Physician;7/1/2009, Vol. 80 Issue 1, p14 

    The article reports on a warning about liver injury, failure and death risks associated with the use of propylthiouracil issued by the U.S. Food and Drug Administration (FDA) in 2009. Hyperthyroidism from Graves disease is being treated using the medication. Patients are advised by physicians to...

  • New analgesic can cause liver failure.  // Executive Health's Good Health Report;Apr98, Vol. 34 Issue 7, p8 

    Reports that the US Food and Drug Administration (FDA) has ordered Wyeth-Ayerst Laboratories to warn physicians about the potential liver damage caused by the long-term use of the analgesic bromfenac sodium or Duract. Recommended number of days for using the drug; Wyeth-Ayerst's placement of a...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics